MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-150-P-NS-0
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during dilation of a chronic total obstruction (cto) of a moderately calcified superficial femoral artery (sfa), the cxi support catheter was found to be broken and separated upon removal from the patient (refer to this report).A second cxi support catheter was used and it, too, was found to be broken and separated upon removal from the patient (refer to medwatch 1820334-2018-01536).During the procedure another manufacturer's 0.018 inch wire guide was advanced contralaterally from the right femoral artery (fa) past the cto lesion (10cm in length) in the left sfa.The cxi support catheter was advanced over the wire guide past the target lesion.Upon removal of the complaint device, the physician reportedly felt resistance and applied torque pulling on it forcefully.The cxi support catheter was successfully removed however it was observed to be broken and separated at that time.No section of this complaint device remained in the patient's anatomy.A second cxi support catheter was advanced over the same wire guide and again, resistance was felt upon removal.The physician applied torque and pulled forcefully in order to successfully remove this second complaint device.This cxi support catheter was also successfully removed and found to be broken and separated as well.This second complaint device and the wire guide were removed as a unit.No section of the device remained in the patient's anatomy.To complete the procedure, a 0.035 inch wire guide was instead advanced past the lesion and balloon dilation of the target lesion was successful.According to the initial reporter, the patient did not require any additional procedures due to this occurrence, and did not experience any adverse effects.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the device had separated into two pieces.At the point of separation, the proximal section appears twisted; the non-radiopaque natural nylon tubing was exposed.A sample.018" wire guide was inserted into the proximal hub, and slight resistance was encountered at the point of separation; however, the guide was ultimately able to pass through the full length of the proximal section.An attempt to guide a.018" wire guide through the distal tip was also made.Resistance was felt and the wire guide was unable to pass at 20.8 cm from the distal tip.No kink was visibly present at the point of resistance.Proximal to the tip, a change in diameter was noted on the distal tip section, from.034 in to.032 in.This change had a length of 12.4 cm beginning proximal to the distal tip.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode; however, this device was scrapped and not replaced.The lot was released meeting all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7550199
Report Number1820334-2018-01530
Device Sequence Number13906747
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)181217(10)6463386
Combination Product (Y/N)N
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 0.018 GUIDE WIREUNKNOWN 0.035 GUIDE WIRE